| Catalog Number |
1191530 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Vomiting (2144); Post Operative Wound Infection (2446)
| Date of Event |
12/01/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported per prevent clinical trial (b)(4): on (b)(6) 2021, the subject patient underwent an open laparotomy whipple procedure with implant of a bard/davol phasix mesh, placed in onlay fashion.The phasix mesh was trimmed with a 3cm overlap, and was fixated using a sorbafix fixation device with 20 fixation points placed 2cm apart.Midline fascia closure was achieved with a non-bard/davol 2-pds slow absorbing monofilament suture in a running stitch technique.Full skin closure was achieved with long-term absorbable suture and staples.The patient was discharged on (b)(6) 2021.As reported, the subject patient had symptoms of abdominal pain, vomiting and was diagnosed with a wound infection on (b)(6) 2021.As reported, the abdominal pain and vomiting (mild severity) were reported as possibly related to the study device and have resolved without intervention ((b)(6) 2021); the patient was treated with prescription medication to treat the wound infection (moderate severity), reported to be definitely related to the study device and index procedure and has not resolved.
Additional Manufacturer Narrative
As reported, the patient underwent a procedure and at that time was implanted with a bard/davol phasix mesh.Following surgery, the patient was diagnosed with wound infection, abdominal pain and had vomiting.The clinician has assessed the patient¿s postoperative course as being ¿definitely¿ related to the study device, however, based on the information provided, no conclusion can be made.The instructions-for-use (ifu) supplied with the device lists infection and pain as possible complications.In regards to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.Should additional information be provided a supplemental mdr will be submitted.